Alert archive / New York / Wind Advisories in 2010
Wind Advisory 3, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Jan 28, 2010, 3:20 AM EST for 4 states. It took effect at Jan 28, 2010, 11:00 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2010, 3:20 AM EST (08:20 UTC)
- In effect from
- Jan 28, 2010, 11:00 AM EST
- Expired
- Jan 29, 2010, 3:54 AM EST
- In force
- 17 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 24 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.3 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
587 WWUS71 KALY 280820 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 320 AM EST THU JAN 28 2010 ...A POWERFUL ARCTIC COLD FRONT WILL MOVE ACROSS THE REGION MIDDAY AND THIS AFTERNOON ACCOMPANIED BY HIGH WINDS AND SNOW SQUALLS... NYZ032-033-038>040-082-281630- /O.NEW.KALY.WI.Y.0003.100128T1600Z-100129T0500Z/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... NORTHVILLE...MAYFIELD 320 AM EST THU JAN 28 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EST TONIGHT. A POWERFUL ARCTIC COLD FRONT WILL SWEEP THROUGH THE MOHAWK VALLEY AND WESTERN ADIRONDACKS MIDDAY. IT WILL CROSS THE AREA BETWEEN 11AM AND 3PM. ITS ARRIVAL WILL BE ACCOMPANIED BY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH AS WELL AS SNOW SQUALLS AND NEAR BLIZZARD CONDITIONS FOR AN HOUR OR TWO. WINDS WILL CONTINUE AT THESE SPEEDS AFTER THE FRONT MOVES OUT AS AN ARCTIC HIGH BUILDS INTO THE REGION AND A STORM INTENSIFIES RAPIDLY OVER THE CANADIAN MARITIMES. WINDS WILL DIMINISH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084- VTZ013>015-281630- /O.NEW.KALY.WI.Y.0003.100128T1800Z-100129T0500Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL... GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 320 AM EST THU JAN 28 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY FOR THE LAKE GEORGE SARATOGA REGION...CAPITAL DISTRICT...SOUTHERN VERMONT...THE CATSKILLS...MID HUDSON VALLEY AND BERKSHIRE AND LITCHFIELD COUNTIES...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. A POWERFUL ARCTIC COLD FRONT WILL SWEEP THROUGH THE THE REGION THIS AFTERNOON AND EARLY THIS EVENING. IT WILL CROSS THE AREA BETWEEN 1PM AND 6PM. ITS ARRIVAL WILL BE ACCOMPANIED BY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH AS WELL AS SNOW SQUALLS AND NEAR BLIZZARD CONDITIONS FOR AN HOUR OR TWO. WINDS WILL CONTINUE AT THESE SPEEDS AFTER THE FRONT MOVES OUT AS AN ARCTIC HIGH BUILDS INTO THE REGION AND A STORM INTENSIFIES RAPIDLY OVER THE CANADIAN MARITIMES. WINDS WILL DIMINISH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SNYDER
3 follow-up statements
967 WWUS71 KALY 281629 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1129 AM EST THU JAN 28 2010 NYZ032-033-038>040-082-290500- /O.CON.KALY.WI.Y.0003.000000T0000Z-100129T0500Z/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... NORTHVILLE...MAYFIELD 1129 AM EST THU JAN 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...FOR THE WESTERN AND SOUTHERN ADIRONDACKS...AND THE MOHAWK VALLEY. A POWERFUL ARCTIC COLD FRONT WILL SWEEP THROUGH THE REGION EARLY THIS AFTERNOON. IT WILL CROSS THE AREA BETWEEN NOON AND 3 PM. ITS ARRIVAL WILL BE ACCOMPANIED BY WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH AS WELL AS SNOW SQUALLS AND NEAR WHITEOUT CONDITIONS FOR UP TO AN HOUR. WINDS WILL CONTINUE AT THESE SPEEDS AFTER THE FRONT MOVES OUT AS AN ARCTIC HIGH BUILDS INTO THE REGION AND A STORM INTENSIFIES RAPIDLY OVER THE CANADIAN MARITIMES. WIND SPEEDS WILL DECREASE SOMEWHAT OVERNIGHT BUT REMAIN QUITE GUSTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084- VTZ013>015-290500- /O.CON.KALY.WI.Y.0003.100128T1800Z-100129T0500Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL... GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 1129 AM EST THU JAN 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... FOR THE GREATER CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS... SOUTHERN VERMONT...THE BERKSHIRES AND LITCHFIELD HILLS. A POWERFUL ARCTIC COLD FRONT WILL SWEEP THROUGH THE THE REGION THIS AFTERNOON AND EARLY THIS EVENING. IT WILL CROSS THE AREA BETWEEN 1 PM AND 6 PM. ITS ARRIVAL WILL BE ACCOMPANIED BY WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH AS WELL AS SNOW SQUALLS AND NEAR WHITEOUT CONDITIONS FOR UP TO AN HOUR. WINDS WILL CONTINUE AT THESE SPEEDS AFTER THE FRONT MOVES OUT AS AN ARCTIC HIGH BUILDS INTO THE REGION AND A STORM INTENSIFIES RAPIDLY OVER THE CANADIAN MARITIMES. WIND SPEEDS WILL DECREASE SOMEWHAT OVERNIGHT BUT REMAIN QUITE GUSTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
555 WWUS71 KALY 282040 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 340 PM EST THU JAN 28 2010 NYZ032-033-038>040-082-291000- /O.EXT.KALY.WI.Y.0003.000000T0000Z-100129T1000Z/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... NORTHVILLE...MAYFIELD 340 PM EST THU JAN 28 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST FRIDAY FOR THE WESTERN AND SOUTHERN ADIRONDACKS...AND THE MOHAWK VALLEY. AS COLD ARCTIC AIR SURGES INTO THE REGION TONIGHT...WEST OR NORTHWEST WINDS WILL BLOW AT 20 TO 30 MPH WITH GUSTS UP TO 50 MPH THROUGH MUCH OF TONIGHT. THE WINDS WILL BE THE RESULT OF A STRONG PRESSURE GRADIENT BETWEEN AN ARCTIC HIGH SYSTEM OVER THE NORTHERN MISSISSIPPI VALLEY...AND A RAPIDLY INTENSIFYING STORM OVER THE CANADIAN MARITIMES. WIND SPEEDS WILL BEGIN TO DECREASE LATE TONIGHT...BUT WILL REMAIN QUITE GUSTY THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084- VTZ013>015-291000- /O.EXT.KALY.WI.Y.0003.000000T0000Z-100129T1000Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL... GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 340 PM EST THU JAN 28 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST FRIDAY FOR THE GREATER CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS... SOUTHERN VERMONT...THE BERKSHIRES AND LITCHFIELD HILLS. AS COLD ARCTIC AIR SURGES INTO THE REGION TONIGHT...WEST OR NORTHWEST WINDS WILL BLOW AT 20 TO 30 MPH WITH GUSTS UP TO 50 MPH THROUGH MUCH OF TONIGHT. THE WINDS WILL BE THE RESULT OF A STRONG PRESSURE GRADIENT BETWEEN AN ARCTIC HIGH SYSTEM OVER THE NORTHERN MISSISSIPPI VALLEY...AND A RAPIDLY INTENSIFYING STORM OVER THE CANADIAN MARITIMES. WIND SPEEDS WILL BEGIN TO DECREASE LATE TONIGHT...BUT WILL REMAIN QUITE GUSTY THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
014 WWUS71 KALY 290854 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 354 AM EST FRI JAN 29 2010 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-291000- /O.CAN.KALY.WI.Y.0003.000000T0000Z-100129T1000Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 354 AM EST FRI JAN 29 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA OVERNIGHT. WINDS WILL INCREASE AGAIN DURING TODAY TO 15 TO 25 MPH WITH SOME GUSTS TO 25 TO 40 MPH...THIS WILL REMAIN JUST BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Jan 28, 1:24 AM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Jan 28, 1:24 AM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 124 AM EST THU JAN 28 2010 .SYNOPSIS... THE ARCTIC COLD FRONT WILL SWEEP THROUGH THE REGION TODAY. BEHIND IT FRIGID AIR WILL POUR INTO THE REGION. TONIGHT INTO THE WEEKEND THE HIGH WITH THIS AIR MASS WILL MOVE EAST FROM THE GREAT PLAINS...DOMINATING OUR WEATHER. ANOTHER COLD FRONT REINFORCE THE COLD AIR...DROPPING SOUTH THROUGH THE REGION SUNDAY. HIGH PRESSURE WILL BUILD TO ALONG THE SEABOARD TO START THE NEW WEEK. TEMPERATURES WILL BE BELOW TO MUCH BELOW NORMAL MUCH OF THE NEXT WEEK. && .NEAR TERM /THROUGH THURSDAY NIGHT/... HIGH WIND ADVISORY TO BE ISSUED FOR THIS AFTN AND EVENING. COLD FRONT WILL BE ACCOMPANIED BY SQUALLS FOR 1-2 HOURS THIS AFTERNOON WITH NEAR BLIZZARD CONDITIONS. PERIOD STARTS TRANQUIL...WEAK HI PRESSURE RETREATING INTO ATLC...GEN CLEAR SKIES OVR FCA. BUT ITS JUST THE LULL BEFORE ONE OF THE MOST POWERFUL ARCTIC CFPS IN SOME TIME. 500HPA CUT OFF/POLAR VORTEX JUST N OF LK SUPERIOR...PIVOTS DEEP ACROSS RGN TODAY AS IT SHIFTS TO MARITIMES. IT DRIVES A POWERFUL ARCTIC CDFNT TO EASTERN GRTLKS BY 12UTC...ALY WESTERN ZONES 17UTC...GFL 19UTC...MID ALB-HUDSON VLY 20-22UTC...SWEEPING OUT OF RGN BY 00UTC. BESIDES THE COLD SURGE..THIS FRONT INTERSECTS EXISTING LK EFFECT BANDS...AND RAPIDLY INTENSIFIES THEM IN THE 12-14UTC TIME FRAME. BTWN 15UTC 125KT 500HPA JET MAX PLUNGES FM NW OHIO TO NJ BY 03UTC...THIS PLACES RGN IN ITS LEFT FRONT QUADRANT...WITH LAKE ENHANCEMENT UNCAPPED...AND CAPE 60-100J. 850-700HPA LAPSE RATES EXCEED 7-8C DURING THIS PERIOD. THIS IS STEEP IN JULY!..LET ALONE IN JAN. THERE WILL BE SCT-BKN -SHSN AHEAD OF CDFNT IN THE REGION OF INCRG DCVA AND INSTABILITY. BUT FOR 2 HOUR PERIOD WITH CFP LINE OF SQUALLS WITH LEWP FORMATION...POSSIBLE THUNDER WILL SWEEP TROUGH REGION WITH 1-2 HOURS OF NR WHITEOUTS...1-3 INCHES OF SNOW COULD FALL FAST WITH WINDS OF 20-30KTS WITH GUSTS TO 40KTS. DETAILS WELL SHOWN IN LOCAL WRF...BUT ALSO IN NAM AND TO LESSOR EXTENT GFS. NIZIOL INSTAB CLASS GOES TO MODERATE...FOR SEVERAL HRS...BUT ITS THE INTENSE DYNAMICS WITH THE JET THAT MAKES THIS A REGION WIDE EVENT WITH LK ENHANCEMENTS. WINDS WILL CONTINUE INTO THE EVENING AS CLIPPER TYPE SFC LOW RACES ACROSS NE USA..AND BOMBS OVER THE MARITIMES THIS EVENING. WILL ISSUE SPS FOR THE SNOW SQUALLS W/CFP. HWVR THE CDFNT AND GRADIENT WINDS BEHIND IT WILL INCREASE TO 20-35KTS...WITH HIR GUSTS...AND WILL ISSUE WIND ADVISORY BEGINNING AT 16UTC WEST AND 18UTC ELSEWHERE..AND ENDING 04UTC FRI. MAV SUSTAINED WINDS 20-25KTS...30AGL WINDS ON NAM AND WRF 30-35KTS. WITH PASSAGE OF JET MAX...SHIFT OF LLVL WINDS TO N-NW CLOUDS WILL BCMG SCT OVERNIGHT AWAY FM LK ONTARIO. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... BEHIND THE ARCTIC FRONT...VERY COLD AIR WILL SURGE INTO THE REGION THUR NIGHT INTO FRI. IN FACT...SOME OF THE COLDEST 850MB TEMPS WE HAVE SEEN SO FAR THIS WINTER ARE FORECAST WITH -23C EXPECTED AT KALB. ALSO...MAKING IT FEEL EVEN COLDER WILL BE GUSTY WNW WINDS BEGINNING THUR NIGHT AND LASTING THROUGH FRI EVENING. THERE WILL BE SOME POTENTIAL WIND CHILL ADVISORIES AND POSSIBLY WARNINGS ACROSS THE HIGHER TERRAIN FROM TOMORROW NIGHT THROUGH FRI NIGHT. WILL HIGHLIGHT POTENTIAL IN HWO. SNOW SHOWER ACTIVITY WILL BE RATHER LIMITED BY LATE THUR NIGHT INTO FRI...AS INVERSION HEIGHTS LOWER TO AROUND 5KFT WITH MIXED LAYER FLOW GENERALLY 300 DEGREES...MAINLY AFFECTING CENTRAL NEW YORK. WILL MENTION CHANCE POPS FOR LIGHT SNOW SHOWERS...MAINLY WEST OF ALBANY WITH A SMALL AREA OF LIKELY FOR SOUTHERN HERKIMER COUNTY DUE TO 300 TRAJECTORY. AGAIN...LIGHT AMOUNTS EXPECTED DUE TO COLD/DRY AIR MASS AND LOW INVERSION HEIGHTS. FRIGID TEMPS AND GUSTY WINDS WILL BE THE MAIN STORY THROUGH FRI NIGHT. LOWS MAINLY IN THE SINGLE DIGITS EXPECTED THUR NIGHT WITH SINGLE DIGITS AND TEENS FOR HIGHS ON FRI. THE COLDEST TEMPS SHOULD BE FRI NIGHT AS SOME CLEARING TAKES PLACE WITH SOMEWHAT LESS WIND. MANY AREAS NORTH OF ALBANY WILL BE BELOW ZERO...WITH SINGLE DIGITS ELSEWHERE. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... THE EXTENDED PERIOD WILL BEGIN QUITE COLD AS THE ARCTIC AIR REMAINS IN PLACE OVER THE REGION. THE 12 UTC GFS SHOWS 850 GPA TEMPS OF -16 TO -21 DEGREES C IN PLACE OVER THE AREA FOR SATURDAY. THIS WILL KEEP HIGH TEMPS BELOW NORMAL...WITH TEENS TO LOW 20S OVER MUCH OF THE AREA. IT WILL REMAIN DRY...AS THE MODELS CONTINUE TO SHOW LOW PRESSURE REMAINING WELL SOUTH OF THE REGION ACROSS THE LOWER MID ATLANTIC...AND WITH A FLAT SUPPRESSED FLOW IN PLACE...THE STORM WILL PASS HARMLESSLY TO OUR SOUTH WITH NO IMPACT ON OUR WEATHER. WITH THE NEARLY CLEAR SKIES AND FAIRLY LIGHT WINDS...SAT NIGHT WILL CONTINUE TO BE RATHER COLD...WITH SINGLE DIGITS IN THE VALLEYS...AND BELOW ZERO ACROSS THE HIGHER TERRAIN. THE LIGHTER WINDS SHOULD HELP KEEP WIND CHILLS NOT QUITE AS COLD AS FRI NIGHT...WITH VALUES GENERALLY -15 F TO -20 F ACROSS THE DACKS. THE COLD WEATHER WILL BEGIN TO MODERATE ON SUNDAY...BUT TEMPS WILL STILL REMAIN BELOW NORMAL WITH MAINLY MIDDLE 20S ACROSS THE REGION. THERE WILL BE A WEAK SHORTWAVE MOVING ACROSS THE BACKSIDE OF THE UPPER TROUGH OVER THE NORTHEAST...WHICH WILL PASS JUST NORTH OF THE REGION. WHILE THIS SHORTWAVE SHOULD REMAIN FAR ENOUGH NORTH TO HAVE A DIRECT IMPACT ON THE REGION...IT MAY HELP SET OFF SOME LAKE ENHANCED SNOW SHOWERS TO WESTERN PARTS OF THE CWA FOR SUNDAY INTO SUNDAY NIGHT...AS A REINFORCING GLANCING SHOT OF COLDER AIR ATTEMPTS TO BLEED INTO OUR AREA. THE 500 HPA FLOW BEGINS TO FLATTEN OUT AND BECOME MORE ZONAL FOR THE MONDAY THROUGH WEDNESDAY TIME PERIOD. THIS WILL ALLOW FOR TEMPS TO SLOWLY MODERATE...ALTHOUGH THEY STILL WILL PROBABLY AVERAGE A FEW DEGREES BELOW NORMAL. A WEAK NORTHERN STREAM SHORTWAVE MAY APPROACH THE REGION FOR TUESDAY...BUT THIS SYSTEM LOOKS TO HAVE LITTLE AMPLITUDE AND NOT MUCH MOISTURE ASSOCIATED WITH IT. AS A RESULT...SOME SCT SNOW SHOWERS CAN BE EXPECTED FOR TUES-WED...BUT BOTH THE ECMWF AND GFS ARE NOT SHOWING A WIDESPREAD SNOW EVENT AT THIS POINT. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... SCT TO BKN STRATO CU WILL INCREASE THIS MORNING BCMG CIGS FM 08-10UTC ARND 4KFT. CONDITIONS WILL BE VFR THIS MORNING WITH S-SW WINDS UNDER 10KTS. SCT-BKN -SHSN WITH 4-6SM VSBY WILL BE INCRG AHEAD OF AN APPROACHING AND POWERFUL ARCTIC CDFNT. THIS CDFNT WILL PRODUCE LIFR CONDS FOR A 1-2 HOUR PERIOD ACCOMPANYING ITS PASSAGE...AS 1/4 TO 1/2 VSBY IN SN SQUALLS WITH WINDS SHIFTING TO WEST AND INCREASING TO 20-35KTS WITH GUSTS TO 45KTS. IT WILL REACH HERKIMER COUNTY 17UTC...GFL-SCH-MSV LINE 20UTC...POU 21UTC AND CROSS WESTERN NEW ENGLAND 21-23UTC. ITS PASSAGE WILL RESULT IN WIND SHEARS AND WHITEOUTS. AIRPORT OPERATORS SHOULD MONITOR THIS FRONTS PROGRESS DURING THE MIDDAY AND EARLY EVENING AND ANTICIPATE 1-2 HOURS OF MAJOR DISRUPTIONS ASSOCIATED WITH ITS PASSAGE. AFTER FROPA NW WINDS WILL CONTINUE INTO THE EVENING AT 20-35KTS WITH HIR GUSTS. SKIES WILL BCM SCT-BKN040 AFT 01UTC...WITH SCT -SHSN DIMINISHING AND BCMG CONFINED TO AREAS DOWNWIND OF LK ONTARIO. OTHER THAN WINDS VFR CONDS WILL BE PREDOMINATE TONIGHT. OUTLOOK...FRI-MON...VFR. NO SIG WX. && .HYDROLOGY... SNOW SHOWERS AND SQUALLS ARE EXPECTED ACROSS THE AREA ON THURSDAY BUT ACCUMULATION WILL BE LIGHT. TEMPERATURES WILL BRIEFLY GO ABOVE FREEZING DURING LATE MORNING AND EARLY AFTERNOON HOURS...BEFORE MUCH COLDER AIR FILTERS IN BEHIND AN ARCTIC COLD FRONT. FRIGID AIR IS EXPECTED TO POUR INTO THE REGION THURSDAY NIGHT AND FRIDAY IN THE WAKE OF THE COLD FRONT. THE COLD WEATHER WILL LAST THROUGH THE WEEKEND. ANY PRECIP THAT DOES OCCUR WILL BE IN THE FORM OF SNOW. THIS WILL CAUSE RIVER FLOWS TO DIMINISH CONSIDERABLY IN THE NEXT FEW DAYS. AS WATER LEVELS DROP WITH TEMPERATURES WELL BELOW FREEZING...SLABS OF ICE IN THE RIVERS ARE LIKELY TO BE CEMENTED TOGETHER AND ICE WILL ALSO FORM AND THICKEN WITH NIGHTTIME LOWS BETWEEN 10 ABOVE AND 10 BELOW ZERO THURSDAY...FRIDAY...AND SATURDAY NIGHTS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SNYDER NEAR TERM...SNYDER SHORT TERM...RCK LONG TERM...RCK AVIATION...SNYDER HYDROLOGY...RCK
Hazardous weather outlook, Jan 27, 4:44 PM EST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 444 PM EST WED JAN 27 2010 MAZ001-025-NYZ032-033-042-058-063-082-VTZ013-014-281200- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- NORTHERN WARREN-WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON- BENNINGTON-WESTERN WINDHAM- 444 PM EST WED JAN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN ADIRONDACKS...EASTERN CATSKILLS...BERKSHIRES...AND SOUTHERN GREEN MOUNTAINS IN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN ARCTIC FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST THURSDAY...BRINGING SNOW SHOWERS TO MUCH OF THE AREA. ALONG AND JUST AHEAD OF THE FRONT...A BRIEF PERIOD OF HEAVY SNOW SQUALLS WILL BE POSSIBLE MAINLY THURSDAY AFTERNOON. THESE SNOW SQUALLS MAY PRODUCE NEAR ZERO VISIBILITY AND WINDS GUSTS TO 45 MPH... RESULTING IN WHITEOUT CONDITIONS AND DANGEROUS TRAVEL CONDITIONS. IF THESE SNOW SQUALLS BECOME MORE CERTAIN...SPECIAL WEATHER STATEMENTS WILL BE ISSUED. WIND CHILL VALUES MAY APPROACH OR EXCEED ADVISORY CRITERIA LATE THURSDAY NIGHT INTO EARLY SATURDAY MORNING...AND POSSIBLY ADVISORY OR WARNING CRITERIA LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. IF CONDITIONS BECOME MORE CERTAIN...WIND CHILL ADVISORIES OR WARNINGS MAY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-NYZ038>041-043-047>054-059>061-064>066-083-084-VTZ015- 281200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN- SOUTHERN WASHINGTON-EASTERN WINDHAM- 444 PM EST WED JAN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY... SCHOHARIE VALLEY...GREATER CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...MID HUDSON VALLEY...TACONICS...EASTERN WINDHAM COUNTY IN SOUTHERN VERMONT...AND THE LITCHFIELD HILLS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN ARCTIC FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST THURSDAY...BRINGING SNOW SHOWERS TO MUCH OF THE AREA. ALONG AND JUST AHEAD OF THE FRONT...A BRIEF PERIOD OF HEAVY SNOW SQUALLS WILL BE POSSIBLE MAINLY THURSDAY AFTERNOON. THESE SNOW SQUALLS MAY PRODUCE NEAR ZERO VISIBILITY AND WINDS GUSTS TO 45 MPH... RESULTING IN WHITEOUT CONDITIONS AND DANGEROUS TRAVEL CONDITIONS. IF THESE SNOW SQUALLS BECOME MORE CERTAIN...SPECIAL WEATHER STATEMENTS WILL BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:59 PM EST | Wind Chill Warning | ALY | Hamilton, Herkimer, Warren | 21 hr |
| Jan 28, 3:59 PM EST | Wind Chill Advisory | ALY | Fulton, Greene, Herkimer, Schoharie, Ulster | 21 hr |
Nearby
Wind Advisories in New York, 2010Wind Advisories in Vermont, 2010Wind Advisories in Connecticut, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.